Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 73, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 19, 2020, 3:20 PM EDT. It took effect at Aug 20, 2020, 2:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2020, 3:20 PM EDT (19:20 UTC)
- In effect from
- Aug 20, 2020, 2:00 AM EDT
- Expired
- Aug 20, 2020, 8:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
200 WHUS73 KAPX 191920 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 320 PM EDT Wed Aug 19 2020 LHZ345-LMZ323-341-342-344>346-200645- /O.NEW.KAPX.SC.Y.0073.200820T0600Z-200821T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 320 PM EDT Wed Aug 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From 2 AM to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
195 WHUS73 KAPX 200223 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1023 PM EDT Wed Aug 19 2020 LHZ345-LMZ323-341-342-344>346-201030- /O.CON.KAPX.SC.Y.0073.200820T0600Z-200821T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1023 PM EDT Wed Aug 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From 2 AM to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
673 WHUS73 KAPX 200753 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 353 AM EDT Thu Aug 20 2020 LHZ345-LMZ323-341-342-344>346-201600- /O.CON.KAPX.SC.Y.0073.000000T0000Z-200821T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 353 AM EDT Thu Aug 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
859 WHUS73 KAPX 201413 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1013 AM EDT Thu Aug 20 2020 LHZ345-LMZ323-341-342-344>346-210000- /O.CON.KAPX.SC.Y.0073.000000T0000Z-200821T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1013 AM EDT Thu Aug 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
190 WHUS73 KAPX 201929 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 329 PM EDT Thu Aug 20 2020 LHZ345-LMZ323-341-342-344>346-210000- /O.CON.KAPX.SC.Y.0073.000000T0000Z-200821T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 329 PM EDT Thu Aug 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 1:29 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 19, 1:29 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 129 PM EDT Wed Aug 19 2020 .NEAR TERM...(Today through Tonight) Issued at 235 AM EDT Wed Aug 19 2020 ...Increasing chances of precip across our northern CWA this afternoon and tonight... High Impact Weather Potential...Slight chance of thunder across Eastern Upper Michigan tonight. Severe storms are not expected. Pattern Synopsis/Forecast...Large area of strong high pressure remains centered from Ontario thru the Upper Mississippi Valley and the Western Great Lakes into the Central Plains. Weak wave is pushing thru Northern Michigan along the back of the upper level trough axis still lingering over the NE US...generating some mid clouds across our CWA and a few showers over Western Lake Superior and far Western Upper Michigan early this morning. A touch of early autumn is in the air...with temps falling into the 40s. High pressure center will gradually push SE thru Michigan today and into the Eastern Great Lakes and the Ohio Valley tonight. An upstream warm front will lift into the Western Great Lakes on the back side of the surface high center...and will stall over Northern Wisconsin and Northern Michigan thru the end of the work week. Chances of precip will begin to increase across Eastern Upper Michigan this afternoon and evening along and north of the eastern edge of the warm front. Small chances of precip will begin to expand into far Northern Lower Michigan overnight into Thursday as deeper moisture begins to lift north of the warm front and instability increases. Chances of thunder will also increase across Eastern Upper Michigan overnight with the arrival of an instability axis (MUCAPES nearing 1000J/kg) and 850 mb theta E ridging. The rest of Northern Lower Michigan should remain dry today and tonight. A warming trend will begin today as low level flow turns to the south and WAA begins. Afternoon high temps will warm into the 70s across our entire CWA...with low temps tonight cooling into the mid 50s to around 60 degrees. && .SHORT TERM...(Thursday through Friday) Issued at 235 AM EDT Wed Aug 19 2020 High Impact Weather Potential: A few thunderstorms possible Thursday and Friday, mainly north of M-72. Pattern Synopsis: Longwave troughing over the far NE CONUS will continue to slide off into the Atlantic while anomalously strong ridging grips the western half of the country. NW flow over the Great Lakes will persist into the weekend while a trough moves onshore in the Pacific NW. A weak shortwave embedded in the large scale flow is expected to propagate across south-central Canada late Thursday into Friday, inducing a cyclone at the surface that will trek eastward into Quebec by Saturday. Meanwhile, surface high pressure will encompass much of the CONUS east of the Mississippi River through the period. Forecast/Details: Broad anticyclonic low-level flow will help bring a ribbon of favorable moisture from the Great Plains into the northern Great Lakes by Thursday. Surface dewpoints in the low/mid 60s are expected across eastern upper and Tip of the Mitt Thursday and Friday. Subtle forcing mechanisms, both near-surface and aloft, could help spark showers and a few thunderstorms both days. MLCAPE of 1,000-1,500 J/kg across eastern upper with lesser amounts across far northern lower would help support surface based convection given initiation. Weak shear far below supercell thresholds should exist aloft. While hodographs are not incredibly impressive, some stronger flow near 850mb could provide some favorable low-level streamwise vorticity (~150 m2/s2 0-3km SRH) worthy enough to keep an eye on. Friday presents a very similar scenario as Thursday, but with slightly stronger instability and shear across the aforementioned areas: enough instability and low-level shear for some thunderstorms, but no severe is expected at the moment. Counties south of M-72 are expected to stay mostly dry heading into the weekend. Otherwise, temperatures look to warm up to end the week. Afternoon highs could reach above 80, and potentially above 85 for some on Friday. .LONG TERM...(Friday night through Tuesday) Issued at 235 AM EDT Wed Aug 19 2020 High Impact Weather Potential: Monitoring rain/thunder potential, especially next week. Weak NW upper-level flow is expected to persist into early next week as a seasonably strong trough is anticipated to trek from the Pacific NW towards the Great Lakes across southern Canada. Guidance differs greatly with the handling of systems over the weekend. Current confidence resides in subtle forcing aloft coinciding with favorable low-level moisture to bring at least some rain chances and maybe rumbles of thunder Saturday and Sunday across the area. Confidence in timing, potential, and propensity of any rain/storms will increase over the coming days. Surface dewpoints of 60+ degrees could linger into next week, which would help bring potential for multiple rounds of showers and thunder during the back half of the period. A cyclone may develop in southern Canada with favorable ascent aloft and move across the Hudson/James Bay area early next week, potentially bringing a front through the area which could spark precipitation. At this time, more favorable shear for stronger storm development appears it will be displaced far to the north during early next week. However, guidance hints at a stronger system supported by an embedded shortwave moving through the region during the middle of next week. Considerable uncertainty exists at this time range, but will continue to monitor this potential moving forward. Otherwise, above average temps near 80 - and potentially higher - look to last into next week. Current confidence hedges with the warmer side of guidance which places the jet further north this weekend heading through next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 126 PM EDT Wed Aug 19 2020 VFR conditions expected through this taf period under just some passing relatively high based cumulus and higher level clouds. May see a few showers impact KPLN later tonight into Thursday, although trends support most showers staying off to the north. Light winds through tonight become increasingly gusty out of the southwest on Thursday. && .MARINE... Issued at 235 AM EDT Wed Aug 19 2020 Winds and waves will remain below SCA criteria today into this evening as high pressure slides overhead. Conditions may reach SCA criteria late tonight into Thursday along our Lake Michigan nearshore areas as southerly winds strengthen ahead of upstream low pressure. Chances of showers and storms will increase this afternoon...tonight and Thursday mainly across our northern nearshore areas along and north of a warm front lifting into Northern Michigan. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MR SHORT TERM...DJC LONG TERM...DJC AVIATION...MB MARINE...MR
Hazardous weather outlook, Aug 19, 11:25 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1125 AM EDT Wed Aug 19 2020 MIZ016>018-020>036-041-042-086>088-095>099-201200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1125 AM EDT Wed Aug 19 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. There is a slight chance of thunderstorms across Eastern Upper Michigan late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms across parts of the outlook area Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-201200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1125 AM EDT Wed Aug 19 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. There is a slight chance of thunderstorms across Eastern Upper Michigan late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms across parts of the outlook area Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.